I tapered from 150mg venlafaxine down to 37.5 mg and stayed here for 4 weeks. I then stopped. I am on day 10 now with no signs of this leaving my body. Bad brain thumps, nausea, anxiety outbursts. How many days does a body take to rid this medication?
How long do withdrawal symptoms last?
Question posted by mmthomas11 on 3 May 2021
Last updated on 12 May 2021
Venlafaxine has a very short half life of about 3~7 hours which means that after 3~7 hours only 50% of your last dose remains in your system, after another 3~7 hours only 25% remains, etc. In other words it's out of your system within a day or two.
The problem is that your brain has to "reboot" itself and adjust to not having the drug. How long it takes depends on many factors... length of time you were taking the medication, the dosage you were taking, your personal metabolism, and so on.
I'm sorry we can't usually post links but you can Google "venlafaxine withdrawal" and find numerous sites which will help provide you with a timeline of discontinuation.
Best regards and I hope you're feeling better quickly.
It takes a day for venlafaxine to get fully out of your system. But, how long have you been on venlafaxine for?
- Venlafaxine uses and safety info
- Venlafaxine information for Healthcare Professionals (includes dosage details)
- Side effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.